Treatment of acute anaphylaxisBMJ 1996; 312 doi: https://doi.org/10.1136/bmj.312.7031.637c (Published 09 March 1996) Cite this as: BMJ 1996;312:637
Letters contained errors of logic
- Malcolm Fisher
- Head, intensive therapy unit Royal North Shore Hospital, St Leonards, NSW, Australia
EDITOR,—The letters1 about my article on acute anaphylaxis2 show the difficulties of trying to provide simple algorithms when controlled trials are impossible and the pattern of symptoms and severity vary. Some of the replies contain errors of logic.
Glenis K Scadding emphasises the use of tourniquets to avoid further contact with the allergen. Such use is not supported by data and may be hazardous as release of arterial tourniquets produces reactive hyperaemia, and catastrophic release of antigen into …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial